MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.Based on the information received, pathological exam on the device will be performed at the hospital.The manufacturer will submit a follow report upon receipt of the result of the pathology exam.
 
Event or Problem Description
On 7 april 2022, a crown valve cna21 which was implanted on (b)(6) 2017 was explanted due to severe calcification and inspiris 21mm valve was implanted instead.Based on the additional information received, after implanting the device, a slight paravalvular leak was observed.In the follow ups, it was noted that the pressure gradient and peak aortic jet velocity is increasing and aortic valve area is decreasing each year.Patient is under doac (edoxaban tosilate hydrate) medication.No illness for the patient has been reported.Based on the information received, patient is doing well.It was decided to conduct a pathological examination at the hospital.Therefore, the device will not be returned.
 
Additional Manufacturer Narrative
The manufacturer was informed that the device will be sent for the pathological examination at the hospital and will not be returned to the manufacturer but no pathology report has been received from hospital up to this date.Based on the limited information available, it is not possible to establish a definitive root cause for the reported event.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It should be noted that structural valve deterioration is listed as a possible adverse event in the crown ifu.The event is, therefore, a known inherent risk of the device.Should any additional information or pathology report be received in the future, a follow up report will be provided.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key14410135
Report Number3004478276-2022-00148
Device Sequence Number11408943
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)180831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer07/17/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight48 KG